Alert archive / California / Red Flag Warnings in 2006

Red Flag Warning 8, NWS San Diego, CA

October 25, 20064 counties in California

NWS San Diego, CA issued this red flag warning at Oct 25, 2006, 11:00 AM PDT for 4 counties in California. It took effect at Oct 26, 2006, 5:00 AM PDT. It was in force for 64 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2006, 11:00 AM PDT (18:00 UTC)
In effect from
Oct 26, 2006, 5:00 AM PDT
Expired
Oct 28, 2006, 9:00 PM PDT
In force
64 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 6.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSGX 251734
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1100 AM PDT WED OCT 25 2006

...VERY DRY CONDITIONS EXPECTED THURSDAY THROUGH SATURDAY...

.DRY OFFSHORE WINDS AND VERY LOW HUMIDITY WILL DEVELOP LATE
TONIGHT AND THURSDAY AND CONTINUE INTO SATURDAY. THE PEAK WINDS
ARE EXPECTED THURSDAY MORNING. HUMIDITY THROUGH MUCH OF THE
PERIOD IS EXPECTED TO BE AT OR BELOW 10 PERCENT.

CAZ242-260>262-251900-
/O.CAN.KSGX.FW.A.0008.061026T1200Z-061028T1800Z/
ORANGE COUNTY COASTAL AREAS-VICTOR VALLEY-APPLE VALLEY-
LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY-
INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT-
SAN DIEGO COUNTY DESERTS-
INCLUDING THE ANZA BORREGO DESERT STATE PARK-
1100 AM PDT WED OCT 25 2006

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE FIRE
WEATHER WATCH. 

$$

CAZ248-250-255>258-252230-
/O.UPG.KSGX.FW.A.0008.061026T1200Z-061028T1800Z/
/O.NEW.KSGX.FW.W.0008.061026T1200Z-061028T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
1100 AM PDT WED OCT 25 2006

...RED FLAG WARNING IN EFFECT FROM 5 AM THURSDAY TO 11 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 11 AM PDT
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP LATE 
TONIGHT AND CONTINUE THURSDAY...WITH THE HIGHEST WINDS EXPECTED 
THURSDAY MORNING AFTER SUNRISE. THE STRONGEST WINDS ARE EXPECTED 
THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS SUCH AS THE CAJON 
PASS...THE BANNING PASS AND FREMONT CANYON IN ORANGE COUNTY. IN 
THESE LOCATIONS ISOLATED GUSTS COULD REACH 50 TO 60 MPH. IN 
ADDITION...RELATIVE HUMIDITY WILL BE AT OR BELOW 10 PERCENT THROUGH 
MUCH OF THE PERIOD WITH LITTLE NIGHT TIME RECOVERY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MM
11 follow-up statements
000 
WWUS86 KSGX 252100
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT WED OCT 25 2006

...VERY DRY CONDITIONS EXPECTED THURSDAY THROUGH SATURDAY...

.DRY OFFSHORE WINDS AND VERY LOW HUMIDITY WILL DEVELOP EARLY THURSDAY
AND CONTINUE INTO SATURDAY. THE PEAK WINDS ARE EXPECTED THURSDAY
MORNING. HUMIDITY THROUGH MUCH OF THE PERIOD IS EXPECTED TO BE AT
OR BELOW 10 PERCENT.

CAZ248-250-255>258-261215-
/O.CON.KSGX.FW.W.0008.061026T1200Z-061028T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
200 PM PDT WED OCT 25 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO 11 AM
PDT SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO 11 AM
PDT SATURDAY. 

NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP
LATE TONIGHT AND CONTINUE THURSDAY...WITH THE HIGHEST WINDS
EXPECTED THURSDAY MORNING AFTER SUNRISE. THE STRONGEST WINDS ARE
EXPECTED THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS SUCH AS
THE CAJON PASS...THE BANNING PASS AND FREMONT CANYON IN ORANGE
COUNTY. IN THESE LOCATIONS ISOLATED GUSTS COULD REACH HIGHER THAN 50
MPH. IN ADDITION...RELATIVE HUMIDITY WILL BE AT OR BELOW 10 PERCENT
THROUGH MUCH OF THE PERIOD WITH LITTLE RECOVERY AT NIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MM
000 
WWUS86 KSGX 261208
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
508 AM PDT THU OCT 26 2006

...EXTREMELY DRY CONDITIONS TODAY THROUGH SATURDAY...

.STRONG OFFSHORE WINDS AND SINGLE DIGIT HUMIDITIES WILL RESULT IN
AN EXTREME FIRE HAZARD THROUGH SATURDAY. SANTA ANA WINDS FROM 20
TO 40 MPH ARE EXPECTED IN AND BELOW THE PASSES...GUSTING AT TIME
TO 60 MPH IN THE CAJON PASS...THE SAN GORGONIO PASS...AND THE
SANTA ANA MOUNTAINS. PEAK WINDS ARE EXPECTED TODAY...THEN THEY WILL
DECREASE SLIGHTLY LATE THIS AFTERNOON.  THE WINDS WILL INCREASE
AGAIN LATE TONIGHT THROUGH FRIDAY MORNING. LIGHTER WINDS ARE
FORECAST SATURDAY. VERY DRY AFTERNOON HUMIDITIES OF 5 TO 10 PERCENT
OR LESS ARE EXPECTED IN THE MOUNTAINS THROUGH SATURDAY. HUMIDITIES
WILL BEGIN TO RECOVER SUNDAY AS WEAK ONSHORE RETURNS.

CAZ248-250-255>258-262130-
/O.CON.KSGX.FW.W.0008.000000T0000Z-061028T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
508 AM PDT THU OCT 26 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY. 

STRONG NORTHEAST WINDS FROM 20 TO 30 MPH WITH GUSTS FROM 40 TO 60
MPH ARE LIKELY IN AND BELOW PASSES AND CANYONS TODAY. THE
STRONGEST WINDS ARE EXPECTED IN THE CAJON PASS...THE SAN GORGONIO
PASS...AND FREMONT CANYON IN ORANGE COUNTY. RELATIVE HUMIDITIES WILL
BE BELOW 10 PERCENT THROUGH MUCH OF THE PERIOD WITH LITTLE RECOVERY
AT NIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MOEDE
000 
WWUS86 KSGX 262055
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
155 PM PDT THU OCT 26 2006

...EXTREMELY DRY CONDITIONS TODAY THROUGH SATURDAY...

.STRONG OFFSHORE WINDS AND SINGLE DIGIT HUMIDITIES WILL RESULT IN
AN EXTREME FIRE HAZARD THROUGH SATURDAY. SANTA ANA WINDS FROM
20 TO 40 MPH ARE EXPECTED IN AND BELOW THE PASSES...GUSTING AT
TIME TO 60 MPH IN THE CAJON PASS...THE SAN GORGONIO PASS...AND
THE SANTA ANA MOUNTAINS. THE STRONGEST GUSTS ARE EXPECTED IN THE
MID TO LATE MORNING HOURS AND AGAIN IN THE EVENING HOURS. LIGHTER
WINDS ARE FORECAST SATURDAY. VERY DRY RELATIVE HUMIDITY IS
LIKELY THROUGH SATURDAY. DAYTIME HUMIDITY WILL RANGE BETWEEN 5 TO
10 PERCENT. NIGHTTIME RECOVERY WILL BE POOR...ONLY INCREASING TO
ABOVE 20 PERCENT FOR A FEW HOURS. HUMIDITY WILL BEGIN TO RECOVER
SUNDAY AS WEAK ONSHORE RETURNS.

CAZ248-250-255>258-271200-
/O.CON.KSGX.FW.W.0008.000000T0000Z-061028T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
155 PM PDT THU OCT 26 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY FOR
GUSTY WINDS AND VERY LOW HUMIDITY OVER THE MOUNTAINS AND VALLEYS
OF SOUTHWEST CALIFORNIA...

STRONG NORTHEAST WINDS FROM 20 TO 30 MPH WITH GUSTS FROM 40 TO
60 MPH ARE LIKELY IN AND BELOW PASSES AND CANYONS TODAY. THE
STRONGEST WINDS ARE EXPECTED IN THE CAJON PASS...THE SAN GORGONIO
PASS...AND FREMONT CANYON IN ORANGE COUNTY. RELATIVE HUMIDITY WILL
BE BELOW 10 PERCENT THROUGH MUCH OF THE PERIOD WITH LITTLE
RECOVERY AT NIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BALFOUR
000 
WWUS86 KSGX 271203
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
503 AM PDT FRI OCT 27 2006

...EXTREMELY DRY CONDITIONS TODAY THROUGH SATURDAY...

.STRONG OFFSHORE WINDS AND SINGLE DIGIT HUMIDITIES WILL CONTINUE
THE EXTREME FIRE HAZARD TODAY. SANTA ANA WINDS FROM 20 TO 30 MPH
ARE EXPECTED IN AND BELOW THE PASSES...GUSTING AT TIMES TO 50 MPH
IN THE CAJON PASS...THE SAN GORGONIO PASS...AND THE SANTA ANA
MOUNTAINS. THE WINDS WILL DECREASE SLIGHTLY LATE THIS AFTERNOON
AND EVENING. A SLIGHT INCREASE IN THE WINDS IS ANTICIPATED LATE
TONIGHT...WITH GUSTS TO 35 MPH POSSIBLE IN THE WIND PRONE PASSES
EARLY SATURDAY MORNING.

VERY LOW RELATIVE HUMIDITIES WILL CONTINUE INTO SATURDAY WITH
DAYTIME HUMIDITIES RANGING BETWEEN 5 TO 10 PERCENT. NIGHTTIME
RECOVERY TONIGHT WILL REMAIN POOR...ONLY INCREASING TO ABOVE 20
PERCENT FOR A FEW HOURS. A MORE SIGNIFICANT HUMIDITY RECOVERY IS
SLATED FOR SUNDAY WITH A STRONGER ONSHORE FLOW IN THE AFTERNOON.

CAZ248-250-255>258-272200-
/O.CON.KSGX.FW.W.0008.000000T0000Z-061028T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
503 AM PDT FRI OCT 27 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY. 

THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND
WARM WEATHER WILL CREATE AN EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MOEDE
000 
WWUS86 KSGX 271558
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
858 AM PDT FRI OCT 27 2006

...RED FLAG WARNING EXTENDED UNTIL 9 PM SATURDAY FOR EXTREMELY
LOW RELATIVE HUMIDITY OVER THE MOUNTAINS AND VALLEYS OF SOUTHWEST
CALIFORNIA...

.A MODERATE SANTA ANA WIND EVENT WILL CONTINUE INTO SATURDAY. FOR
TODAY A COMBINATION OF HUMIDITY BELOW 10 PERCENT AND EAST WINDS 30
MPH WITH GUSTS TO 50 MPH IN THE PASSES AND CANYONS IS EXPECTED. THE
WINDS WILL TEMPORARILY DIMINISH THIS AFTERNOON THEN INCREASE AGAIN
THIS EVENING WITH GUSTS AROUND 35 MPH. FOR TONIGHT VERY POOR
RECOVERY IS EXPECTED...WITH HUMIDITY ONLY INCREASING ABOVE 20
PERCENT FOR AN HOUR OR TWO. ON SATURDAY WINDS ARE ONLY FORECAST
TO BE HALF AS STRONG AND GUSTS SHOULD BE LESS THAN 35 MPH. HOWEVER
THE RELATIVE HUMIDITY WILL DROP TO LESS THAN 10 PERCENT AND NOT
INCREASE AGAIN UNTIL THE EVENING HOURS...SO THIS  IS THE REASON
FOR THE EXTENSION OF THE RED FLAG WARNING UNTIL 9 PM SATURDAY.


CAZ248-250-255>258-272200-
/O.EXT.KSGX.FW.W.0008.000000T0000Z-061029T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
858 AM PDT FRI OCT 27 2006

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT SATURDAY FOR THE 
INLAND VALLEYS AND MOUNTAINS OF SOUTHWEST CALIFORNIA...

EAST WINDS 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THIS MORNING
AND AGAIN THIS EVENING. RELATIVE HUMIDITY LESS THAN 10 PERCENT FOR
10 HOURS OR MORE TODAY AND AGAIN SATURDAY. VERY POOR RECOVERY
TONIGHT WITH ONLY 2 HOURS OR LESS WITH THE HUMIDITY ABOVE 20
PERCENT. 

THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM
WEATHER WILL CREATE AN EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BALFOUR
000 
WWUS86 KSGX 272048
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
148 PM PDT FRI OCT 27 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM SATURDAY FOR
EXTREMELY LOW RELATIVE HUMIDITY OVER THE MOUNTAINS AND VALLEYS OF
SOUTHWEST CALIFORNIA...

.A WEAKENING SANTA ANA WIND EVENT WILL CONTINUE INTO SATURDAY. WIND
GUSTS OVER 35 MPH ARE EXPECTED THROUGH THE EVENING. OVERNIGHT VERY
POOR HUMIDITY RECOVERY IS EXPECTED...WITH RELATIVE HUMIDITY ONLY
INCREASING ABOVE 20 PERCENT FOR AN HOUR OR TWO. ON SATURDAY WINDS
ARE EXPECTED TO BE WEAKER AND GUSTS SHOULD BE LESS THAN 35 MPH.
HOWEVER THE RELATIVE HUMIDITY WILL DROP TO LESS THAN 10 PERCENT
AND NOT INCREASE AGAIN UNTIL THE EVENING HOURS.

CAZ248-250-255>258-281200-
/O.CON.KSGX.FW.W.0008.000000T0000Z-061029T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
148 PM PDT FRI OCT 27 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY...

EAST WINDS 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH THIS
EVENING. VERY POOR RECOVERY TONIGHT WITH ONLY 2 HOURS OR LESS
WITH THE HUMIDITY ABOVE 20 PERCENT. RELATIVE HUMIDITY WILL BE LESS
THAN 10 PERCENT FOR 10 HOURS OR MORE AGAIN ON SATURDAY.

THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM
WEATHER WILL CREATE AN EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BALFOUR
000 
WWUS86 KSGX 272259
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
359 PM PDT FRI OCT 27 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM SATURDAY FOR
EXTREMELY LOW RELATIVE HUMIDITY OVER THE MOUNTAINS AND VALLEYS OF
SOUTHWEST CALIFORNIA...

.A WEAKENING SANTA ANA WIND EVENT WILL CONTINUE INTO SATURDAY.
WIND GUSTS OVER 35 MPH ARE EXPECTED THROUGH THE EVENING.
OVERNIGHT VERY POOR HUMIDITY RECOVERY IS EXPECTED...WITH RELATIVE
HUMIDITY ONLY INCREASING ABOVE 20 PERCENT FOR AN HOUR OR TWO. ON
SATURDAY WINDS ARE EXPECTED TO BE WEAKER AND GUSTS SHOULD BE LESS
THAN 35 MPH. HOWEVER THE RELATIVE HUMIDITY WILL DROP TO LESS THAN
10 PERCENT AND NOT INCREASE AGAIN UNTIL THE EVENING HOURS.

CAZ248-250-255>258-280700-
/O.CON.KSGX.FW.W.0008.000000T0000Z-061029T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
359 PM PDT FRI OCT 27 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY. 

EAST WINDS WILL GUST TO 35 MPH AT TIMES TONIGHT...MAINLY THROUGH
EAST-WEST CANYONS. VERY POOR RECOVERIES OF HUMIDITIES ARE EXPECTED
TONIGHT WITH SOME AREAS HAVING 2 HOURS OR LESS WITH THE HUMIDITY
ABOVE 20 PERCENT. RELATIVE HUMIDITIES WILL BE LESS THAN 10 PERCENT
FOR 10 HOURS OR MORE AGAIN ON SATURDAY.

THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM
WEATHER WILL CREATE AN EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KSGX 280656
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1156 PM PDT FRI OCT 27 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM SATURDAY FOR
EXTREMELY LOW RELATIVE HUMIDITY OVER THE MOUNTAINS AND VALLEYS OF
SOUTHWEST CALIFORNIA...

.WEAK SANTA ANA CONDITIONS WILL CONTINUE THROUGH SATURDAY MORNING
WITH WIND GUSTS OVER 35 MPH THROUGH THE PASSES AND CANYONS. THE
WINDS WILL DECREASE DURING THE AFTERNOON. HOWEVER...HUMIDITIES
WILL REMAIN VERY LOW...FALLING TO LESS THAN 10 PERCENT IN THE
AFTERNOON BEFORE INCREASING SATURDAY NIGHT. 

CAZ248-250-255>258-281600-
/O.CON.KSGX.FW.W.0008.000000T0000Z-061029T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
1156 PM PDT FRI OCT 27 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY. 

EAST WINDS WILL GUST TO 35 MPH AT TIMES EARLY SATURDAY MORNING...MAINLY
THROUGH EAST-WEST CANYONS. VERY POOR RECOVERIES OF HUMIDITIES ARE
EXPECTED WITH SOME AREAS HAVING 2 HOURS OR LESS WITH THE HUMIDITY
ABOVE 20 PERCENT. RELATIVE HUMIDITIES WILL BE LESS THAN 10 PERCENT
FOR 10 HOURS OR MORE AGAIN SATURDAY AFTERNOON.

THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM
WEATHER WILL CREATE AN EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MOEDE
000 
WWUS86 KSGX 281556
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
856 AM PDT SAT OCT 28 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM SATURDAY FOR
EXTREMELY LOW RELATIVE HUMIDITY OVER THE MOUNTAINS AND VALLEYS OF
SOUTHWEST CALIFORNIA...

.WEAK SANTA ANA WINDS WILL CONTINUE WITH LOCAL WIND GUSTS TO NEAR
35 MPH THROUGH PASSES AND CANYONS. THE WINDS WILL DECREASE DURING
THE AFTERNOON. HUMIDITIES WILL REMAIN VERY LOW THROUGH MUCH OF
THIS EVENING...BUT BEGIN A SLOW RECOVERY LATE THIS EVENING THAT
WILL CONTINUE OVERNIGHT.


CAZ248-250-255>258-290000-
/O.CON.KSGX.FW.W.0008.000000T0000Z-061029T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
856 AM PDT SAT OCT 28 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

EAST WINDS WILL GUST TO 35 MPH AT TIMES...MAINLY DURING THE MORNING...
AND MAINLY THROUGH EAST-WEST CANYONS. RELATIVE HUMIDITIES WILL BE
LESS THAN 10 PERCENT FOR 10 HOURS OR MORE TODAY. THE COMBINATION
OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM WEATHER WILL
CREATE AN EXPLOSIVE FIRE GROWTH POTENTIAL. SOME SLOW RELATIVE
HUMIDITY RECOVERY IS EXPECTED LATE EVENING AND OVERNIGHT TONIGHT.

$$

SMALL
000 
WWUS86 KSGX 290012
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
512 PM PDT SAT OCT 28 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM THIS EVENING FOR
EXTREMELY LOW RELATIVE HUMIDITY OVER THE MOUNTAINS AND VALLEYS OF
SOUTHWEST CALIFORNIA...

.OFFSHORE FLOW WILL CONTINUE WITH LOCAL WIND GUSTS TO NEAR 25 MPH
THROUGH PASSES AND CANYONS INTO EARLY EVENING. THE WINDS WILL
DECREASE FURTHER OVERNIGHT. HUMIDITIES WILL REMAIN VERY LOW
THROUGH MUCH OF THIS EVENING...BUT BEGIN A SLOW RECOVERY LATE THIS
EVENING THAT WILL CONTINUE OVERNIGHT.

CAZ248-250-255>258-290400-
/O.CON.KSGX.FW.W.0008.000000T0000Z-061029T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
512 PM PDT SAT OCT 28 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

EAST WINDS WILL GUST TO 25 MPH AT TIMES...MAINLY THROUGH EAST- WEST
CANYONS. RELATIVE HUMIDITIES WILL CONTINUE TO BE LESS THAN 10
PERCENT THROUGH EARLY EVENING. SOME SLOW RELATIVE HUMIDITY
RECOVERY IS EXPECTED LATE EVENING AND OVERNIGHT TONIGHT.

$$
000 
WWUS86 KSGX 290353
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
853 PM PDT SAT OCT 28 2006

...RED FLAG WARNING EXPIRES AT 900 PM...

.RELATIVE HUMIDITIES HAVE CLIMBED TO ABOVE 10 PERCENT IN ALL
AREAS THIS EVENING. HUMIDITIES WILL BE HIGHER SUNDAY AS ONSHORE FLOW
DEVELOPS.

CAZ248-250-255>258-290500-
/O.EXP.KSGX.FW.W.0008.000000T0000Z-061029T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
853 PM PDT SAT OCT 28 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. 

$$

MAXWELL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Oct 25, 9:30 AM PDT, 1 hour 30 minutes earlier.

Area forecast discussion, Oct 25, 9:30 AM PDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT WED OCT 25 2006

.SYNOPSIS...A DECREASING MARINE LAYER WILL CAUSE AREAS OF COASTAL
LOW CLOUDS AND DENSE FOG TONIGHT. HIGH PRESSURE AND OFFSHORE FLOW
WILL BRING MOSTLY CLEAR SKIES WITH LOCAL STRONG GUSTY WINDS THROUGH
AND BELOW MOUNTAIN CANYONS AND PASSES AT TIMES THURSDAY AND FRIDAY.
WARMER DAYS WEST OF THE MOUNTAINS THURSDAY THROUGH SATURDAY. COASTAL
LOW CLOUDS AND FOG WILL RETURN DURING THE NIGHTS AND MORNINGS AND IT
WILL BE COOLER NEXT WEEK AS THE HIGH ALOFT WEAKENS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

LOW CLOUDS AND LOCAL DENSE FOG WERE INTO THE WRN INLAND VALLEYS THIS
MORNING. THE 12Z NKX SOUNDING HAD A WEAK INVERSION BASED NEAR 1200
FT WITH MODERATELY STRONG SW WINDS ALOFT. WEAK OFFSHORE GRADIENTS
FROM THE N AND WEAK ONSHORE TO THE E.

THERE SHOULD BE SOME RETURN OF MARINE LAYER CLOUDS TONIGHT...BUT
THEY WILL BE LESS EXTENSIVE AND WILL CLEAR EARLIER ON THU AS THE
OFFSHORE FLOW DEVELOPS. THERE SHOULD BE LOCAL DENSE FOG IN THE
COASTAL AREAS THU MORNING. A SHORT WAVE WILL MOVE PAST TO THE N AND
E LATE TONIGHT. THIS WILL SET UP GOOD THERMAL AND GRADIENT SUPPORT
FOR MODERATELY STRONG OFFSHORE WINDS LATE TONIGHT AND THU MORNING.
HOWEVER...THE UPPER SUPPORT WILL BE SOMEWHAT LACKING.
WEAKER...MAINLY GRADIENT DRIVEN...OFFSHORE FLOW WILL CONTINUE THU
NIGHT INTO SAT MORNING. WILL CHANGE THE CURRENT HIGH WIND WATCH TO A
COMBINATION OF WIND WARNINGS AND ADVISORIES THIS AFTERNOON WITH THE
STRONGEST WINDS EXPECTED BELOW THE CAJON PASS AND IN THE SANTA ANA
MOUNTAINS THU MORNING. AFTER A LITTLE COASTAL STRATUS THU
MORNING...SKIES WILL GENERALLY BE CLEAR WITH WARMER DAYS W OF THE
MOUNTAINS THU AND FRI. A LITTLE COOLER NEAR THE COAST SAT AS THE
OFFSHORE FLOW WEAKENS AND THE SEA BREEZE INCREASES. THE DRY OFFSHORE
FLOW WILL INCREASE THE FIRE WEATHER HAZARD.

LONGER RANGE PROGS INDICATE GENERALLY FLAT WLY FLOW ALOFT WITH LOWER
HEIGHTS. THIS WILL BRING COOLING WITH AN EVENTUAL RETURN OF MARINE
LAYER CLOUDS.

&&

.AVIATION...
MORNING ACARS SOUNDINGS INDICATE THE MARINE LAYER DEPTH WAS AROUND
2000 FEET THIS MORNING. EXPECT THE MARINE LAYER SHOULD LOWER A
LITTLE TODAY TO AROUND 1500 FEET BY AFTERNOON THEN LOWER
SIGNIFICANTLY TO NEAR SEA LEVEL TONIGHT AND THURSDAY MORNING UNDER A
DEVELOPING OFFSHORE FLOW. STRATUS/FOG SHOULD PULL BACK TO THE COAST
BY LATE MORNING THEN PUSH BACK ONSHORE THIS EVENING. EXPECT THE
STRATUS TO CLEAR OUT RAPIDLY FROM ORANGE COUNTY AREAS AFTER MIDNIGHT
TONIGHT BUT REMAIN OVER INLAND SAN DIEGO COUNTY UNTIL AROUND SUNRISE
ON THURSDAY.

ABOVE THE MARINE LAYER...VFR CONDITIONS WITH A MOSTLY CLEAR SKY AND
UNRESTRICTED VISIBILITIES THROUGH THURSDAY.

DEVELOPING OFFSHORE FLOW TONIGHT AND THURSDAY WILL BRING GUSTY
NORTHEAST WINDS THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS WITH
ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH FOR MOUNTAINS...DESERTS...INLAND VALLEYS AND
ORANGE COUNTY COASTAL AREAS THURSDAY MORNING THROUGH SATURDAY
MORNING. SEE LAXRFWSGX.

RED FLAG WARNING THE MOUNTAINS AND INLAND VALLEYS LATE TONIGHT
THROUGH SATURDAY MORNING. SEE LAXNPWSGX.

&&

PUBLIC...DVA
AVIATION...HORTON
Hazardous weather outlook, Oct 25, 10:59 AM PDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1059 AM PDT WED OCT 25 2006

CAZ043-060>062-252300-
SAN DIEGO COUNTY COASTAL AREAS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1059 AM PDT WED OCT 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 4:13 AM PDTHigh Wind WatchSGXOrange, Riverside, San Bernardino, San Diego7 hr
Oct 25, 10:46 AM PDTHigh Wind WarningSGXOrange, Riverside, San Bernardino, San Diego25 hr
Oct 25, 10:46 AM PDTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego55 hr

Nearby

Red Flag Warnings in California, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.